Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

I am 58 years old. Feeling tired to exercise. Doing chemo for breast cancer. What could it be?

User rating for this question
Very Good
Answered by

Practicing since : 1981
Answered : 922 Questions
I an an active 58 yr old woman. During the past 3 days I have tried to exercise at a gym, but my ankles feel like they are on Fire! They have had brown spots on them since doing chemo for breast cancer 4 yrs ago. They also look pitted lately. Today 1 spot was surrounded with Red, but both ankles are burning so much that I have ice packs on them. I regularly take Norvasc, Maxide, and Benazopril for high blood pressure. I took Tramadol 2 hrs ago, but I haven't gotten any relief! I also have ice paks on both ankles to help with the burning pain. There is no MD in This town for me to see, but there is a Nurse Practitioner. Do you think it is my circulation or What could it be? Or what type of MD could the Nurse Refer me?

Posted Tue, 14 Aug 2012 in Breast Cancer
Answered by Dr. Anil Grover 2 hours later
Thanks for writing in.
I am a qualified and certified cardiologist. I read your mail with diligence.
Symptoms you had shows the involvement of sensory nerves which carry pain sensations and involvement of vessels of various caliber resulting in skin spots. It would be fair to conclude involvement of vasa nervosum (the vessels supplying the nerve) which resulted in such a degree of pain. So, in my opinion your circulatory system which is primarily involved with nerves playing their part making the experience so horrible.
I would not like you repeat the exercise involving your legs. Try exercising with arms and hands, slowly at first with a break. Punching bag boxing is a good way. This way we can bypass the leg vessels/nerves altogether. Even with small exercise with arms and hands you get symptoms, please stop.

Temporally, it is tempting to make correlation with chemotherapy but that has to be proven. What drugs did were given to you to in various cycles.

To answer your question, undoubtedly you ought to ask your Nurse Practitioner to refer you to a specialist. In my opinion cardiologist will be best choice of first referral he/she can subsequently see neurology opinion it is needed.

You had a bad experience with exercise, I sincerely hope you are feeling better now. Good luck. If you have any further query, I will be happy to answer.
With Best Wishes
Dr Anil Grover,
Medical Specialist & Cardiologist
M.B.;B.S, M.D. (Internal Medicine) D.M.(Cardiology)
http://www/ WWW.WWWW.WW
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Oncologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor